Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 15, 2026, 10:41 PM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 20 counties in Texas. It took effect at Feb 17, 2026, 10:00 AM CST. It was in force for 10 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 15, 2026, 10:41 PM CST (04:41 UTC)
- In effect from
- Feb 17, 2026, 10:00 AM CST
- Expired
- Feb 17, 2026, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 11:52 AM CST | NON-TSTM WND GST 69 | 6 Wsw Adrian, TX | Peak gust in Oldham County was 69 mph observed from the Adrian mesonet at 11:52 AM. Gusts greater than 58 mph were observed in the county from about 12 till 4 PM. |
| Feb 17, 12:45 PM CST | NON-TSTM WND DMG | 3 S Dumas, TX | Overturned semi on northbound Highway 87 3 miles south of Dumas. Wind gust up to 67 mph measured by nearby mesonet at time of incident. |
| Feb 17, 1:00 PM CST | NON-TSTM WND DMG | 1 Nne Borger, TX | EM relayed public home security video of a fence being blown over in Borger. Wind gusts over 50 to 60 mph were observed in the area around the time of the report. |
| Feb 17, 1:21 PM CST | NON-TSTM WND DMG | Fritch, TX | Broadcast media relayed public home security video of a tree being uprooted and falling on a home in Fritch. Gusts of 50 to 60 mph were observed in the area around the time of the report. |
| Feb 17, 1:38 PM CST | NON-TSTM WND GST 68 | 2 Wnw Lake Mcclellan, TX | Peak gust in Gray County was 68 mph observed from the Lipscomb mesonet at 1:38 PM. Gusts greater than 58 mph were observed in the county from about 12 till 4 PM. |
| Feb 17, 1:47 PM CST | WILDFIRE | 5 Sw Tyrone, OK | Local EM report of multi vehicle incident on Highway 54 NE of Hooker due to blowing smoke from nearby wildfire as well as blowing dust. Injuries or fatalities unknown at this time. |
| Feb 17, 1:55 PM CST | NON-TSTM WND GST 59 | 2 Wsw Clarendon, TX | Peak gust in Donley County was 59 mph observed from the Clarendon mesonet at 1:55 PM. Gusts greater than 58 mph were observed in the county from about 1 till 2 PM. |
| Feb 17, 7:49 PM CST | NON-TSTM WND GST 67 | 1 Wsw Guymon, OK | Peak gust in Texas County Oklahoma was 67 mph observed from the Guymon ASOS at 11:53 AM. Other mesonets in the county observed gusts around 60 mph from about 10 AM ending around 5 PM. |
| Feb 17, 7:55 PM CST | NON-TSTM WND GST 67 | 1 Ssw Beaver, OK | Peak gust in Beaver County was 67 observed from the Beaver mesonet at 12:20 PM. Other gusts around 60 mph were observed from about 11 AM till 3 PM. |
| Feb 17, 7:58 PM CST | NON-TSTM WND GST 64 | 3 Sse Boise City, OK | Peak gust in Cimarron County was 64 observed from the Boise City mesonet at 1:30 PM. Gusts around 60 mph were observed from about 11 AM till 4 PM. |
| Feb 17, 8:00 PM CST | NON-TSTM WND GST 68 | 2 N Texline, TX | Peak gust in Dallam County was 68 observed from the Texline mesonet at 11:01 AM. Gusts greater than 58 mph were observed from about 11 AM till 5 PM. |
| Feb 17, 8:03 PM CST | NON-TSTM WND GST 66 | 3 Sw Dalhart, TX | Peak gust in Hartley County was 66 observed from the Dalhart ASOS at 11:20 AM. Gusts greater than 58 mph were observed in the county from about 11 AM till 1 PM. |
| Feb 17, 8:05 PM CST | NON-TSTM WND GST 67 | 9 Nw Waka, TX | Peak gust in Hansford County was 67 observed from the Palo Duro Reservoir mesonet at 12:04 PM. Gusts greater than 58 mph were observed from about 11 AM till 2 PM. |
| Feb 17, 8:07 PM CST | NON-TSTM WND GST 62 | 1 Sw Canadian, TX | Peak gust in Hemphill County was 62 observed from the Canadian AWOS at 3:55 PM. Other gusts greater than 58 mph were observed from about 1 PM till 4 PM at the Canadian mesonet. |
| Feb 17, 8:10 PM CST | NON-TSTM WND GST 65 | 7 E Borger, TX | Peak gust in Hutchinson County was 65 mph observed from the Borger mesonet at 2:14 PM. Other gusts greater than 58 mph were observed in the county from about 12 till 3PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277 WWUS84 KAMA 160441 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1041 PM CST Sun Feb 15 2026 OKZ001>003-TXZ001>020-317-161900- /O.UPG.KAMA.FW.A.0001.260217T1700Z-260218T0200Z/ /O.NEW.KAMA.FW.W.0004.260217T1600Z-260218T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1041 PM CST Sun Feb 15 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 10 AM to 8 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...In the 70s to low 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$
6 follow-up statements
403 WWUS84 KAMA 161827 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1227 PM CST Mon Feb 16 2026 OKZ001>003-TXZ001>020-317-170300- /O.CON.KAMA.FW.W.0004.260217T1600Z-260218T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1227 PM CST Mon Feb 16 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... * WINDS...West 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the mid to upper 60s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$
851 WWUS84 KAMA 161843 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1243 PM CST Mon Feb 16 2026 OKZ001>003-TXZ001>020-317-170300- /O.NEW.KAMA.FW.A.0002.260218T1700Z-260219T0200Z/ /O.CON.KAMA.FW.W.0004.260217T1600Z-260218T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1243 PM CST Mon Feb 16 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Fire Weather Watch for breezy winds and low relative humidity, which is in effect from Wednesday morning through Wednesday evening. * WINDS...For warning, southwesterly to westerly winds 30 to 40 mph with gusts up to 65 mph. For watch, southwesterly winds 25 to 30 mph with gust upwards of 40 mph. * RELATIVE HUMIDITY...For warning, as low as 13 percent. For watch, as low as 10 percent. * TEMPERATURES...In the mid to upper 60s for warning. In the mid 50s for the watch. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY...Critical FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$
753 WWUS84 KAMA 170228 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 828 PM CST Mon Feb 16 2026 OKZ001>003-TXZ001>020-317-171030- /O.CON.KAMA.FW.W.0004.260217T1600Z-260218T0200Z/ /O.CON.KAMA.FW.A.0002.260218T1700Z-260219T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 828 PM CST Mon Feb 16 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... * WINDS...For the warning, southwesterly to westerly winds 30 to 40 mph with gusts up to 70 mph. For the watch, southwesterly winds 25 to 30 mph with gust upwards of 40 mph. * RELATIVE HUMIDITY...For the warning, as low as 13 percent. For the watch, as low as 10 percent. * TEMPERATURES...In the mid to upper 60s to low 80s for the warning. In the mid 60s to mid 70s for the watch. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$
635 WWUS84 KAMA 170449 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1049 PM CST Mon Feb 16 2026 OKZ001>003-TXZ001>020-317-171900- /O.CON.KAMA.FW.W.0004.260217T1600Z-260218T0200Z/ /O.CON.KAMA.FW.A.0002.260218T1700Z-260219T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1049 PM CST Mon Feb 16 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... * WINDS...For the warning, southwesterly to westerly winds 30 to 40 mph with gusts up to 70 mph. For the watch, southwesterly winds 25 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...For the warning, as low as 13 percent. For the watch, as low as 8 percent. * TEMPERATURES...For the warning, in the mid to upper 60s to low 80s. For the watch, in the mid 60s to mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$
388 WWUS84 KAMA 171758 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1158 AM CST Tue Feb 17 2026 OKZ001>003-TXZ001>020-317-180400- /O.UPG.KAMA.FW.A.0002.260218T1700Z-260219T0200Z/ /O.NEW.KAMA.FW.W.0005.260218T1700Z-260219T0200Z/ /O.CON.KAMA.FW.W.0004.000000T0000Z-260218T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1158 AM CST Tue Feb 17 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST WEDNESDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for breezy winds and low relative humidity, which is in effect from 11 AM to 8 PM CST Wednesday. The Fire Weather Watch is no longer in effect. * WINDS... For today, southwest 35 to 45 mph with gusts up to 70 mph. For tomorrow, southwest 30 to 40 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...For today as low as 10 percent. For tomorrow, as low as 9 percent * TEMPERATURES...For today in the 70s to low 80s. For tomorrow, in the 60s to mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY...High-end Critical to Critical FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$
677 WWUS84 KAMA 180156 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 756 PM CST Tue Feb 17 2026 OKZ001>003-TXZ001>020-317-181000- /O.EXP.KAMA.FW.W.0004.000000T0000Z-260218T0200Z/ /O.CON.KAMA.FW.W.0005.260218T1700Z-260219T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 756 PM CST Tue Feb 17 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...In the mid 60s to mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Critical...2 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 15, 5:25 PM CST, 5 hours 16 minutes earlier. Its key messages:
- Issued at 1126 AM CST Sun Feb 15 2026
- Elevated to critical fire weather conditions are expected Monday through Thursday, with Tuesday and Wednesday looking to be the worst fire weather days.
- A High Wind Watch has been issued for most of the combined Panhandles for Tuesday with wind gusts around 60 mph possible.
- Along with high winds on Tuesday, areas of blowing dust also possible with sudden reduced visibilities at times.
Area forecast discussion, Feb 15, 5:25 PM CST, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
525 PM CST Sun Feb 15 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 1126 AM CST Sun Feb 15 2026
- Elevated to critical fire weather conditions are expected Monday
through Thursday, with Tuesday and Wednesday looking to be the
worst fire weather days.
- A High Wind Watch has been issued for most of the combined
Panhandles for Tuesday with wind gusts around 60 mph possible.
- Along with high winds on Tuesday, areas of blowing dust also
possible with sudden reduced visibilities at times.
&&
.SHORT TERM...
(This afternoon through Tomorrow night)
Issued at 1126 AM CST Sun Feb 15 2026
A nice afternoon in store as the latest 18Z satellite obs shows
the last patch of low clouds and patchy fog in the northeastern
Panhandles finally dissipating. Temperatures as of the latest 18Z
obs showing many areas well into the 60s across the Panhandles as
we close out the weekend with light southerly winds and mostly
clear skies.
Winds will then begin to pick up tomorrow across the Panhandles as
H500 height gradient begins to become more steep well out ahead
of the main H500 trough axis just off the northern California
coast. With downslope southwest surface winds off the NM high
terrain, low RH values will be present by tomorrow afternoon,
where elevated fire weather conditions will be possible; in
combination with the breezy SW winds. If the main H850 thermal
ridge continues to show strengthening over the central and western
combined Panhandles, could even see some critical fire weather
conditions for tomorrow. Along with the southwest surface winds,
good LL H850 WAA will result in high temperatures for tomorrow
topping out between the upper 70s to lower 80s, where some local
climate sites may tie or exceed record high temperatures.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 1126 AM CST Sun Feb 15 2026
Latest 15/12Z model and numerical guidance continues to show a
low amplitude sinusoidal trough over the western CONUS that will
slow expand into the central CONUS over the next few days. As it
does so, the main southern stream H250 jet that is helping to
expand this synoptic pattern will be parked right over the
Panhandles with the main jet streak displaced just to the
northwest. So in terms of weather conditions, this will result in
prolonged windy and dry conditions across the Panhandles
throughout the long term forecast period. In particular for
Tuesday, as the main H500 trough axis deepens over southern
Nevada, downstream of the main axis, rapid height falls will
result in strong downward momentum aloft. Aided by a Pacific front
by Tuesday afternoon, damaging wind gusts approaching or even
exceeding 60 mph will be possible for most of the Panhandles where
a current High Wind Watch is in effect. Temperatures throughout
the long term forecast period will remain above average.
&&
.AVIATION...
(00Z TAFS)
Issued at 523 PM CST Sun Feb 15 2026
VFR conditions are forecast to continue. Low level wind shear may
develop overnight at KGUY with winds upwards of 40-45 kts around
1-2k ft agl. Otherwise, winds will remain out of the south to
southwest around 10-15 kts with higher gusts. Gusts become more
frequent later in this TAF cycle upwards of 30 kts. High clouds
should continue to stream in over the region.
Muscha
&&
.FIRE WEATHER...
Issued at 1126 AM CST Sun Feb 15 2026
Elevated to critical fire weather conditions will be expected
throughout the coming work week from Monday through Friday.
Starting Monday, a notable LLTR will advect north from the Mexican
Plateau and if the 20 ft winds climb to higher values above 20-25
mph, we could even see critical fire weather conditions for
portions of the western and central Panhandles with RH values
dropping as low as 9 percent and max RFTI values as of the
current forecast as high as 3.
Tuesday, in-conjunction with our current High Wind Watch, will
feature critical fire weather conditions with max RFTI values 5 to
7 and min RH values as low as 13 percent. Max 20 ft winds of 30-40
mph with gusts over 60 mph is possible. Elevated and critical fire
weather conditions are expected to continue through Friday with
windy conditions at times, along with low RH values and max RFTI
values peaking between 5 to 7 each day.
Side note to mention that each overnight period starting Monday
night through Wednesday night, RH recovery will be quite poor.
This will unfortunately contribute to ongoing fire weather
conditions that could linger through each of the overnight period.
Some model data shows values below 50 percent overall throughout
the overnight period, with some night not even above 40 percent.
Dry fuels are abundant across the majority of the Panahndles.ERC
percentile values will range from 55th to 70th percentile in the
far NW Panhandles to values of 70th to 90th percentile for the
remainder of the Panhandles.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Tuesday morning through Tuesday evening
for TXZ001>020-317.
High Wind Watch from Tuesday morning through Tuesday evening for
TXZ001>014-016>018-317.
OK...Fire Weather Watch from Tuesday morning through Tuesday evening
for OKZ001>003.
High Wind Watch from Tuesday morning through Tuesday evening for
OKZ001>003.
&&
SHORT TERM...29
LONG TERM....29
AVIATION...05Hazardous weather outlook, Feb 15, 2:14 PM CST, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 214 PM CST Sun Feb 15 2026 OKZ001>003-TXZ001>020-317-160815- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 214 PM CST Sun Feb 15 2026 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated or critical fire weather conditions are expected Monday through Friday for mos, if not all of the Panhandles. A High Wind Watch is in effect for most of the combined Panhandles Tuesday morning through Tuesday evening for sustained winds of 35 to 40 mph, with gusts to 60 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 12:25 PM CST | High Wind Warning | AMA | Beaver, Cimarron, Texas | 31 hr |
| Feb 16, 12:43 PM CST | Fire Weather Watch | AMA | Beaver, Cimarron, Texas | 23 hr |
Nearby
Red Flag Warnings in Texas, 2026Red Flag Warnings in Oklahoma, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.